Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 26, NWS Albuquerque, NM

December 5, 2015

NWS Albuquerque, NM issued this wind advisory at Dec 5, 2015, 10:33 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2015, 10:33 AM MST (17:33 UTC)
Expired
Dec 5, 2015, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS75 KABQ 051733
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1033 AM MST SAT DEC 5 2015

...WINDY CONDITIONS EXPECTED OVER THE NORTHEAST AND CENTRAL
HIGHLANDS TO THE EAST CENTRAL HIGH PLAINS TODAY...

NMZ523-529-533-060100-
/O.NEW.KABQ.WI.Y.0026.151205T1733Z-151206T0100Z/
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
1033 AM MST SAT DEC 5 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* LOCATION...NORTHEAST HIGHLANDS...CENTRAL HIGHLANDS...AND THE
  EAST CENTRAL HIGH PLAINS WITHIN THE LAS VEGAS TO CLINES CORNERS
  TO SANTA ROSA TRIANGLE.

* WINDS...PERIODICALLY SUSTAINED AT 20 TO 35 MPH WITH OCCASIONAL
  GUSTS TO 45 AND 50 MPH.

* TIMING...WINDS WILL CONTINUE TO STRENGTHEN INTO THE EARLY
  AFTERNOON...REMAINING STRONG THROUGH SUNSET.

* VISIBILITY...NO WIDESPREAD VISIBILITY REDUCTIONS ARE
  ANTICIPATED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH
  ORIENTED ROADS...INCLUDING PORTIONS OF INTERSTATE 25 AND U.S.
  HIGHWAYS 54 AND 285. LOOSE OBJECTS SUCH AS LAWN FURNITURE AND
  OTHER SMALL OUTDOOR ITEMS MAY BLOW AROUND OR BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
1 follow-up statement
363 
WWUS75 KABQ 060108
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 PM MST SAT DEC 5 2015

NMZ523-529-533-060215-
/O.EXP.KABQ.WI.Y.0026.000000T0000Z-151206T0100Z/
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
608 PM MST SAT DEC 5 2015

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS WILL CONTINUE TO LOWER THIS EVENING THUS THE ADVISORY
HAS BEEN ALLOWED TO EXPIRE. 

$$
50

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 5, 10:14 AM MST, 19 minutes earlier.

Area forecast discussion, Dec 5, 10:14 AM MST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1014 AM MST SAT DEC 5 2015

.UPDATE...
WILL BE SENDING OUT A QUICK UPDATE...INCREASING WINDS SOME. THIS
WILL PUSH THE CENTRAL AND NORTHEAST HIGHLANDS...AS WELL AS THE
EAST CENTRAL HIGH PLAINS CLOSE TO WIND ADVISORY CRITERIA. WILL OPT
TO HOIST A LATE MORNING TO EARLY EVENING ADVISORY FOR AREAS WITHIN
THE LAS VEGAS...CLINES CORNERS...AND SANTA ROSA TRIANGLE. THIS
WILL LIKELY BE A SOMEWHAT LOW END EVENT WITH OBSERVATIONS ONLY
BRIEFLY OR INTERMITTENTLY BREACHING THE 30 MPH SUSTAINED
THRESHOLD...PERHAPS A REFLECTION OF SOME MOUNTAIN WAVE ACTIVITY AS
THE TROUGH AXIS CROSSES. AT ANY RATE GUIDANCE APPEARS TOO WEAK
WITH WHAT IS CURRENTLY ONGOING. OTHERWISE...FOG HAS YET TO BURN
OFF IN CHAVES COUNTY...SO SOME LINGERING LOW CLOUDS/FOG WERE
REBUILT INTO THE FORECAST.

52

&&

.PREV DISCUSSION...443 AM MST SAT DEC 5 2015...
.AVIATION...
12Z TAF CYCLE
CLOUDS WILL CLEAR QUICKLY FROM WEST TO EAST THIS MORNING AS AN
UPPER TROUGH AXIS SLIDES OVER NM. A FEW MT TOP OBSCURATIONS ARE
LIKELY BEFORE 16Z WITH EVEN A LIGHT FLURRY POSSIBLE ALONG THE
COLORADO BORDER. NW WINDS WILL INCREASE BY 18Z AND PEAK NEAR 21Z
BEFORE TAPERING OFF AROUND SUNSET. STRONGEST GUSTS EXPECTED TO
TOP OUT NEAR 30 KTS ALONG AND EAST OF THE CENTRAL MT CHAIN.

GUYER

&&

.PREV DISCUSSION...330 AM MST SAT DEC 5 2015...
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL PASS NORTH OF NEW MEXICO TODAY WITH A
FEW SNOW SHOWERS POSSIBLE IN THE MOUNTAINS NEAR THE COLORADO
BORDER AND BREEZY TO WINDY CONDITIONS EAST OF THE CONTINENTAL
DIVIDE. A COLD FRONT WILL ALSO CROSS TODAY AND TONIGHT. AFTER
COOLER TEMPERATURES THIS WEEKEND...READINGS WILL REBOUND MONDAY
AND REMAIN ABOVE NORMAL AREAWIDE THROUGH THURSDAY.

&&

.DISCUSSION...
DRY AND PROGRESSIVE WEATHER SYSTEMS WILL PASS MAINLY NORTH OF THE
SOUTHERN ROCKIES THROUGH THE FIRST HALF OF THE COMING WORK WEEK.
THE SYSTEM PASSING N OF NM TODAY WILL STEER THE POLAR JET STREAM
OVERHEAD WITH 700 MB WINDS IN THE 30 TO 40 KT RANGE ACROSS CENTRAL
AND SOUTHERN AREAS. A LEE TROUGH WILL ALSO CONTRIBUTE TO BREEZY TO
WINDY CONDITIONS...ESPECIALLY E OF THE CENTRAL MOUNTAIN CHAIN.
SPEEDS AROUND CLINES CORNERS MAY BRIEFLY GUST TO 50 MPH.

MODEL AGREEMENT ON DEPTH...TRACK AND TIMING CONTINUES TO BE WEAK...BUT
THE NEXT POTENTIALLY SIGNIFICANT WIND AND PRECIPITATION MAKER MAY
CROSS TOWARD THE END OF THE COMING WEEK.

44

&&

.FIRE WEATHER...
DESPITE A PROGRESSIVE WEATHER PATTERN OVER THE STATE THROUGH NEXT
WEEK...VENTILATION RATES WILL REMAIN POOR ON MOST DAYS. TODAY WILL
BE THE EXCEPTION AS STRONGER NW FLOW SHIFTS OVER THE STATE BEHIND AN
EXITING UPPER TROUGH. BREEZY WINDS ALONG AND EAST OF THE CENTRAL MT
CHAIN WILL ALLOW FOR EXCELLENT VALUES. TEMPS WILL TREND SEVERAL
DEGREES COOLER IN THE HIGH TERRAIN...THEN ANOTHER COUPLE DEGREES ALL
AREAS SUNDAY.

VERY DRY AIR MOVING IN BEHIND THIS WAVE WILL FORCE MIN RH VALUES IN
THE HIGH TERRAIN DOWN AROUND 20 PCT THROUGH MONDAY. SNOWPACK WILL BE
SUBLIMATED IN A BIG WAY THROUGH THIS PERIOD WITH DEWPOINTS EASILY
FALLING INTO THE NEGATIVE SINGLE DIGITS AND TEENS. OVERNIGHT RH
RECOVERIES AS A RESULT WILL BE REGULATED BY THE SNOWMELT. ANOTHER
IMPULSE WILL MOVE SOUTHEAST ACROSS THE STATE LATE TUESDAY AND
ENHANCE RH VALUES JUST A TAD INTO WEDNESDAY. WINDS WILL INCREASE
HOWEVER WITH EVEN SOME NEAR MARGINAL CRITICAL CONDITIONS ALONG THE
NORTHEAST PLAINS.

RIDGE TOP WINDS WILL CONTINUE INCREASING THURSDAY AS YET ANOTHER
WAVE MOVES SOUTHEAST THROUGH THE STATE. THIS WILL BEGIN A TREND
TOWARD IMPROVING VENTILATION WITH WIDESPREAD BREEZY TO PERHAPS WINDY
CONDITIONS THURSDAY AND ESPECIALLY FRIDAY.

A POTENTIAL SIGNIFICANT PATTERN CHANGE TOWARD COLDER TEMPS AND MORE
ACTIVE ROUNDS OF RAIN/SNOW IS POSSIBLE BEGINNING SATURDAY THROUGH
MUCH OF THE FOLLOWING WEEK.

GUYER

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
 NMZ523-529-533.

&&

52
Hazardous weather outlook, Dec 5, 6:01 AM MST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 AM MST SAT DEC 5 2015

NMZ501>540-061300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
601 AM MST SAT DEC 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE JET STREAM WILL MOVE OVER NEW MEXICO TODAY...WHILE A LEE SIDE
SURFACE TROUGH DEVELOPS EAST OF THE SANGRE DE CRISTO MOUNTAINS.
NORTHWEST WIND GUSTS MAY REACH 50 MPH A FEW TIMES IN THE CLINES
CORNERS REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONGER JET STREAM IS FORECAST TO CROSS NEW MEXICO ON FRIDAY
WITH BROAD COVERAGE OF WESTERLY WIND GUSTS TO 50 MPH POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.